Alert archive / Georgia / Flash Flood Warnings in 2013
Flash Flood Warning 22, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 13, 2013, 2:23 PM EDT for Screven County, Georgia. It was in force for 112 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2013, 2:23 PM EDT (18:23 UTC)
- Expired
- Jul 13, 2013, 4:15 PM EDT
- In force
- 112 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
County Screven County, GA
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 2:30 PM EDT | FLASH FLOOD | 4 Ese Rocky Ford, GA | SCREVEN EMERGENCY MANAGER REPORTED A DAM BREAK IS IMMINENT. HIGHWAY 17 IS FLOODED BETWEEN OLD OGEECHEE ROAD AND DOUGLAS BRANCH ROAD. POND IS 78 ACRES IN SIZE. |
| Jul 13, 3:00 PM EDT | FLASH FLOOD | 4 Nne Dover, GA | SEVERAL REPORTS OF ROAD CLOSURES ALONG HIGHWAY 301 IN SCREVEN COUNTY INCLUDING CAPTOLA ROAD AND EDENFIELD ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1231 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
719
WGUS52 KCHS 131823
FFWCHS
GAC251-132015-
/O.NEW.KCHS.FF.W.0022.130713T1823Z-130713T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
223 PM EDT SAT JUL 13 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 415 PM EDT
* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN OCCURRING ALONG A LINE EXTENDING FROM ALTMAN TO 6
MILES SOUTH OF CAPTOLO...OR ALONG A LINE EXTENDING FROM SYLVANIA TO
11 MILES EAST OF MIDDLEGROUND...MOVING NORTH AT 5 MPH.
THERE HAS BEEN AS MUCH AS 2 TO 4 INCHES SINCE EARLIER THIS
AFTERNOON AND AN ADDITIONAL 2 INCHES OR MORE WILL OCCUR.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
CAPTOLO...HUNTERS...ALTMAN...SYLVANIA...DOVER...ROCKY FORD...PARTS
OF ROUTE 17 AND ROUTE 301...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT FLOODING...CONTACT THE NATIONAL WEATHER SERVICE IN
CHARLESTON TOLL FREE AT 1-888-383-2024.
&&
LAT...LON 3284 8166 3267 8143 3251 8160 3252 8162
3253 8162 3253 8164 3253 8165 3254 8166
3255 8169 3258 8173 3260 8175 3260 8176
3263 8180 3264 8180 3266 8184
$$3 follow-up statements
191
WGUS72 KCHS 131900
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
300 PM EDT SAT JUL 13 2013
GAC251-132015-
/O.CON.KCHS.FF.W.0022.000000T0000Z-130713T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCREVEN GA-
300 PM EDT SAT JUL 13 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
SOUTHERN SCREVEN COUNTY...
AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SYLVANIA TO
CAPTOLO...MOVING NORTH AT 5 MPH. THIS HEAVY RAINFALL AND PREVIOUS
RAINS HAS RESULTED IN AN IMMINENT DAM BREAK AT THE POND ON HERBERT
JACOBS FARM IN SOUTHERN SCREVEN COUNTY. THE POND IS 78 ACRES IN SIZE
AND THE DAM HEIGHT IS APPROXIMATELY 24 FEET.
FLASH FLOODING IS EXPECTED IN AND AROUND ALTMAN...CAPTOLO...DOVER...
HUNTERS...ROCKY FORD...DOVER...COOPERVILLE...CAMERON...
OGEECHEE...SYLVANIA....SCARBORO HIGHWAY OR ROUTE 17...OGEECHEE ROAD
AND DOUGLAS BRANCH ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3284 8166 3267 8143 3251 8160 3252 8162
3253 8162 3253 8164 3253 8165 3254 8166
3255 8169 3258 8173 3260 8175 3260 8176
3263 8180 3264 8180 3266 8184
$$985
WGUS72 KCHS 131926
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
326 PM EDT SAT JUL 13 2013
GAC251-132015-
/O.CON.KCHS.FF.W.0022.000000T0000Z-130713T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCREVEN GA-
326 PM EDT SAT JUL 13 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
SOUTHERN SCREVEN COUNTY...
AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE AREA OF HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER
THE WARNED AREA. THIS HEAVY RAINFALL AND PREVIOUS
RAINS HAS RESULTED IN AN IMMINENT DAM BREAK AT THE POND ON HERBERT
JACOBS FARM IN SOUTHERN SCREVEN COUNTY. THE POND IS 78 ACRES IN SIZE
AND THE DAM HEIGHT IS APPROXIMATELY 24 FEET. THIS IS NEAR HIGHWAY 17
WHICH IS CLOSED IN THAT AREA. THERE IS CONCERN THAT IF THE DAM
BREAKS THAT FLOOD WATERS COULD HEAD INTO BULLOCH COUNTY AND ALSO
INTO THE OGEECHEE RIVER. THUS RISES MAY OCCUR ON THE OGEECHEE RIVER
DOWNSTREAM FROM THIS AREA.
FLASH FLOODING IS EXPECTED IN AND AROUND
ALTMAN...CAPTOLO...DOVER...HUNTERS...ROCKY FORD...DOVER...
COOPERVILLE...CAMERON...OGEECHEE...SYLVANIA....SCARBORO HIGHWAY
OR ROUTE 17...OGEECHEE ROAD AND DOUGLAS BRANCH ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3284 8166 3267 8143 3251 8160 3252 8162
3253 8162 3253 8164 3253 8165 3254 8166
3255 8169 3258 8173 3260 8175 3260 8176
3263 8180 3264 8180 3266 8184
$$093
WGUS72 KCHS 131937
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
337 PM EDT SAT JUL 13 2013
GAC251-132015-
/O.CON.KCHS.FF.W.0022.000000T0000Z-130713T2015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCREVEN GA-
337 PM EDT SAT JUL 13 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR
SOUTHERN SCREVEN COUNTY...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAIN HAD MOVED OUT OF THE WARNED AREA.
HOWEVER...PREVIOUS HEAVY RAIN HAS RESULTED IN AN IMMINENT DAM BREAK
AT THE POND ON HERBERT JACOBS FARM IN SOUTHERN SCREVEN
COUNTY...BETWEEN OLD OGEECHEE ROAD AND DOUGLAS BRANCH ROAD. THE POND
IS 78 ACRES IN SIZE AND THE DAM HEIGHT IS APPROXIMATELY 24 FEET.
THIS IS NEAR HIGHWAY 17 OR SCARBORO HIGHWAY WHICH IS CLOSED IN THAT
AREA. THERE IS CONCERN THAT IF THE DAM BREAKS THAT FLOOD WATERS
COULD HEAD INTO BULLOCH COUNTY AND ALSO INTO THE OGEECHEE RIVER.
THUS RISES MAY OCCUR ON THE OGEECHEE RIVER DOWNSTREAM FROM THIS AREA.
FLASH FLOODING IS EXPECTED IN AND AROUND
ALTMAN...CAPTOLO...DOVER...HUNTERS...ROCKY FORD...
DOVER...COOPERVILLE...CAMERON...OGEECHEE...SYLVANIA....SCARBORO
HIGHWAY OR ROUTE 17...OGEECHEE ROAD AND DOUGLAS BRANCH ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
AVOID DRIVING INTO WATER ON THE ROAD. THE WATER IS USUALLY DEEPER
THAN IT APPEARS AND THE ROAD MAY BE WASHED OUT. ONLY ONE FOOT OF
WATER WILL STALL A VEHICLE AND LESS THAN TWO FEET OF WATER CAN FLOAT
AND CARRY AWAY A VEHICLE. FLOODING IS THE NUMBER ONE WEATHER-RELATED
CAUSE OF DEATH IN THE UNITED STATES. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH
TWITTER USING #WXREPORT.
&&
LAT...LON 3284 8166 3267 8143 3251 8160 3252 8162
3253 8162 3253 8164 3253 8165 3254 8166
3255 8169 3258 8173 3260 8175 3260 8176
3263 8180 3264 8180 3266 8184
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 1:31 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 13, 1:31 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
131 PM EDT SAT JUL 13 2013
.SYNOPSIS...
A STALLED FRONT ALONG THE COAST WILL SHIFT INLAND OVER THE WEEKEND AS
BERMUDA HIGH PRES STRENGTHENS. HIGH PRESSURE WILL CONTINUE TO GRADUALLY
BUILD THROUGH THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE MID AND UPPER LEVEL PATTERN WILL FEATURE SEVERAL KEY
RETROGRADING FEATURES TODAY. THE FIRST IS A STRONG RIDGE WHICH
SHIFT FROM THE ATLANTIC TO OVER SOUTHERN NEW ENGLAND. AS THIS
OCCURS...A CLOSED LOW OVER THE LOWER OHIO VALLEY WILL MOVE INTO
THE MIDDLE MISSISSIPPI VALLEY AND ITS ASSOCIATED TRAILING VORT
AXIS WILL MOVE WEST THROUGH THE CAROLINAS AND GEORGIA.
CONDITIONS WILL REMAIN FAVORABLE FOR NUMEROUS TO WIDESPREAD
SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON...ESPECIALLY
IN SOUTHEAST GEORGIA INLAND FROM THE COAST. WHILE THE BULK OF THE
UPPER LEVEL FORCING WILL BE SHIFTING INLAND...THERE WILL BE SOME
ADDITIONAL UPPER LEVEL FORCING AS A NORTHWEST-SOUTHEAST ORIENTED
BAND OF VORTICITY EXTENDS INTO THE AREA FROM THE REMNANTS OF
CHANTAL OVER THE SOUTHWEST ATLANTIC. IN ADDITION...LOW LEVEL
CONVERGENCE WILL OCCUR IN THE VICINITY OF A QUASI-STATIONARY
COASTAL FRONT. GIVEN THE EXTENT OF DEEP LAYERED MOISTURE IN
PLACE...WITH THE 12Z KCHS SOUNDING SHOWING ABOUT 2.20 INCH
PRECIPITABLE WATER VALUES...TORRENTIAL RAINFALL IS POSSIBLE IN ANY
SHOWERS/STORMS. THERE WILL BE A THREAT FOR FLASH FLOODING IF ANY
STORMS TRAIN OR REDEVELOP OVER THE LOCATION. THEREFORE...THE FLASH
FLOOD WATCH REMAINS IN EFFECT THROUGH THE AFTERNOON.
HIGHS WILL BE SOMEWHAT LIMITED ONCE AGAIN BY EXTENSIVE CLOUD
COVER...ALTHOUGH A FEW BREAKS OF SUNSHINE ARE POSSIBLE FROM TIME
TO TIME...ESPECIALLY ALONG THE COAST. THE FORECAST WILL SHOW HIGHS
GENERALLY IN THE MID 80S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
RAINS SHOULD DIMINISH THIS EVENING ACROSS MANY AREAS BUT NEAR-COASTAL
SHOWERS WILL LIKELY PERSIST AND EVEN RAMP UP AGAIN LATER TONIGHT
AS LOW LEVEL CONVERGENCE STRENGTHENS IN SIGNIFICANT ONSHORE FLOW
WITH STRENGTHENING SPEED CONVERGENCE ALONG THE LAND/SEA INTERFACE.
PWATS ARE STILL OVER 2 INCHES AND THE RISK FOR HEAVY RAIN AND
ISOLATED FLOODING MAY PERSIST ALONG SOME OF OUR COASTAL COUNTIES.
SUNDAY...WE SHOULD CONTINUE TO SEE A FAIR AMOUNT OF PRECIP COVERAGE
TO START OUT THE DAY WITH LOW LVL MOISTURE ADVECTING OVER THE
AREA DUE TO ONSHORE FLOW ALONG THE WESTERN EDGE OF HIGH PRESSURE
OVER THE ATLANTIC. A MID/UPPER LVL LOW POSITIONED TO OUR NORTHWEST
WILL THEN BEGIN TO RETROGRADE TO THE CENTRAL UNITED STATES SUNDAY
AFTERNOON THROUGH TUESDAY AS A LARGE RIDGE OF HIGH PRESSURE BUILDS
OVER THE WESTERN ATLANTIC AND THE MIDWEST. THIS SWITCH IN THE
PATTERN SHOULD RESULT IN FAVORABLE UPPER LVL DIVERGENCE AND DEEP
MOISTURE SHIFTING WELL INLAND THROUGH THE PERIOD BEGINNING SUNDAY
AFTERNOON. LATEST MODELS AND SOUNDINGS INDICATE THAT DRYER AIR
WILL ARRIVE ALONG THE COAST BY SUNDAY EVENING...AND INLAND BY
SUNDAY NIGHT. WITH THIS TREND BECOMING MORE APPARENT...HAVE
MAINTAINED 30-50 POPS OVER MANY LOCATIONS SUNDAY MORNING INTO THE
EARLY AFTERNOON WHEN MOISTURE IS PRESENT AND A SEABREEZE SHIFTS
INLAND...BEFORE DECREASING POPS TO 20 ALONG COASTAL AREAS AS DRYER
AIR ENTERS THE REGION WITH THE BUILDING RIDGE FROM THE ATLANTIC
AND THE MIDWEST. THE GREATEST CHANCE AND COVERAGE OF PRECIP SHOULD
REMAIN OVER SOUTHEAST GEORGIA WHERE RIDGING ARRIVES LATE. OVERALL
HIGH TEMPS ARE EXPECTED TO REMAIN A FEW DEGREES BELOW
NORMAL...ESPECIALLY WITH SHOWER AND THUNDERSTORMS IN AREA. HIGH
TEMPS SHOULD RANGE MID/UPPER 80S...HIGHEST INLAND. OVERNIGHT LOWS
WILL REMAIN MILD...IN THE LOW 70S INLAND TO MID/UPPER 70S ALONG
THE COAST.
MONDAY AND TUESDAY...A MORE TYPICAL SUMMERTIME PATTERN IS EXPECTED
TO SETUP AS THE AREA REMAINS ALONG THE WESTERN EDGE OF ATLANTIC HIGH
PRESSURE WHILE A LARGE AND DEEP AREA OF HIGH PRESSURE EXPANDS FROM
THE MIDWEST TO THE SOUTHEASTERN UNITED STATES. ALTHOUGH DEEP
MOISTURE IS EXPECTED TO SHIFT INLAND EARLY NEXT WEEK...A CHANCE OF
SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST ON MONDAY AS
LIGHT ONSHORE FLOW MAINTAINS SUFFICIENT LOW LVL MOISTURE OVER THE
AREA WHILE FORCING OCCURS WITH A WEAK MID LVL WAVE SHIFTING ONSHORE
AND ROUNDING THE SOUTHERN EDGE OF THE HIGH CENTERED OVER THE
MIDWEST. GREATEST COVERAGE SHOULD OCCUR WITH THIS FEATURE AND AN
INLAND MOVING SEABREEZE MONDAY AFTERNOON. BY TUESDAY...THE COVERAGE
OF PRECIP SHOULD BE LESS AS THE HIGH OVER THE MIDWEST CONTINUES TO
EXPAND OVER THE EASTERN CONUS. WITH LITTLE MID/UPPER LVL SUPPORT IN
PLACE OVER THE SOUTHEAST...HAVE DECREASED POPS TO SLIGHT CHANCE OVER
ALL LOCATIONS TUESDAY AFTERNOON. OVERALL HIGH TEMPS SHOULD WARM A
FEW DEGREES OVER THE PERIOD WITH HIGHEST TEMPS ON TUESDAY AS THE
RIDGE EXPANDS OVER THE SOUTHEAST. EXPECT TEMPS TO RANGE IN THE
MID/UPPER 80S ON MONDAY...THEN MID/UPPER 80S ALONG THE COAST TUESDAY
WITH UPPER 80S TO LOWER 90S INLAND.
&&
.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
A FAIRLY TYPICAL SUMMERTIME PATTERN IS ANTICIPATED TUESDAY NIGHT
INTO THURSDAY AS ONSHORE FLOW OCCURS ALONG THE WESTERN EDGE OF
ATLANTIC HIGH PRESSURE. SUFFICIENT LOW LVL MOISTURE ALONG WITH
GRADUALLY WARMING TEMPS MAY PRODUCE SHOWERS/THUNDERSTORMS EACH
AFTERNOON WITH A SEABREEZE THAT PROGRESSES INLAND. OVERALL TEMPS ARE
EXPECTED TO RANGE IN THE UPPER 80S TO LOWER 90S INLAND UNDER PARTLY
CLOUDY SKIES. CHANCES OF PRECIP MAY INCREASE EARLY NEXT WEEKEND AS
LEE TROUGHING OVER THE MIDLANDS BECOMES ENHANCED BY A LOW PRESSURE
SYSTEM PASSING OVER THE NORTHEAST.
&&
.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
BIGGEST AVIATION CONCERN THIS TAF CYCLE WILL BE CONVECTION TIMING
AND COVERAGE. ACTIVITY EARLY AFTERNOON WAS MORE PROMINENT AROUND
KSAV SO HAVE INITIALIZED WITH A TEMPO TSRA...AND ONLY INCLUDED VCSH
AT KCHS. AMENDMENTS WILL LIKELY BE NEEDED AS TRENDS EVOLVE THIS
AFTERNOON. PERIODS OF REDUCED CIGS/VSBYS POSSIBLE WITHIN HEAVIER
RAINFALL. OVERNIGHT TOWARDS DAYBREAK...SUB-VFR CIGS WILL BE POSSIBLE
GIVEN PRIOR RAINFALL AND REMNANT MOISTURE BUT DUE TO LOW CONFIDENCE
WILL ONLY MENTION SCT LAYER AT THIS TIME.
EXTENDED AVIATION OUTLOOK...CHANCES OF MVFR CIGS/VSBYS ARE POSSIBLE
SUNDAY AND MONDAY WITH SHOWERS AND THUNDERSTORMS. VFR CONDITIONS ARE
THEN EXPECTED AT BOTH TERMINALS THROUGH THURSDAY.
&&
.MARINE...
TODAY WINDS/SEA CONDITIONS STARTING OFF FAIRLY TRANQUIL AS THE
GRADIENT IS WEAK IN THE FRONTAL TROUGH ACROSS THE WATERS. IT LOOKS
LIKE THE PRES GRADIENT WILL BEGIN TO TIGHTEN BETWEEN LOW PRES IN
THE NE GULF OF MEXICO AND BUILDING ATLC HIGH PRES TO THE NE BY
TONIGHT. SINCE MODELS SHOWING NOT TOO MUCH WEDGING EFFECT INLAND
OR STRONG TEMP OR MOIST GRADIENTS WE HAVE OPTED NOT TO ISSUE A
SECOND PERIOD SMALL CRAFT ADVISORY IN WATERS ADJACENT TO
CHARLESTON COUNTY. WE CAPPED CONDITIONS JUST BELOW ADVISORY
CRITERIA FOR NOW. SEAS ELSEWHERE WILL BE ON AN UPTICK AS ONSHORE
FLOW INCREASE LATER TODAY AND TONIGHT.
SUNDAY THROUGH THURSDAY...HIGH PRESSURE WILL GRADUALLY EXPAND OVER
THE WESTERN ATLANTIC EARLY NEXT WEEK...RESULTING IN A SLIGHTLY
ENHANCED PRESSURE GRADIENT OVER THE WATERS FOR MUCH OF MONDAY. AS A
RESULT...WE COULD SEE A PERIOD OF NEAR SMALL CRAFT ADVISORY LEVEL
WINDS GUSTING TO 20-25 KT AT TIMES...MAINLY OVER OUTER GEORGIA
WATERS. OTHERWISE...EAST WINDS WILL GRADUALLY BECOME SOUTH/SOUTHEAST
AND REMAIN AT OR BELOW 20 KT WITH SEAS BETWEEN 2-5 FT THROUGH
TUESDAY. CONDITIONS WILL THEN CONTINUE TO IMPROVE AND REMAIN WELL
BELOW SMALL CRAFT ADVISORY THRESHOLDS INTO MIDWEEK AS HIGH PRESSURE
DOMINATES THE COASTAL WATERS.
RIP CURRENTS...MARGINAL MODERATE RISK FOR RIP CURRENTS ALONG
COASTAL CHARLESTON COUNTY TODAY...MAINLY FOR LATER IN THE DAY
WHEN ONSHORE WINDS PICK UP.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR GAZ087-088-
099>101-114>119-137>141.
SC...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR SCZ040-
042>045-047>052.
MARINE...NONE.
&&
SYNOPSIS...
NEAR TERM...JAQ
SHORT TERM...DPB
LONG TERM...DPB
AVIATION...ECT
MARINE...DPBHazardous weather outlook, Jul 13, 12:36 PM EDT, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 1236 PM EDT SAT JUL 13 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052- 141645- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- TIDAL BERKELEY- 1236 PM EDT SAT JUL 13 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. SCZ050-141645- CHARLESTON- 1236 PM EDT SAT JUL 13 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF FLOODING OR RIP CURRENTS TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-141645- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 1236 PM EDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL PRODUCE PERIODS OF REDUCED VISIBILITIES IN HEAVY RAIN TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Local storm report, Jul 13, 11:09 AM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1109 AM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM FLASH FLOOD BRUNSON 32.93N 81.19W
07/12/2013 HAMPTON SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED 5 ROAD CLOSURES IN BRUNSON
DUE TO FLOODING.
&&
EVENT NUMBER CHS1300661
TIMTELocal storm report, Jul 13, 11:11 AM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1111 AM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM FLASH FLOOD LURAY 32.81N 81.24W
07/12/2013 HAMPTON SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THREE ROAD CLOSURES IN LURAY
DUE TO FLOODING INCLUDING SOCIETY STREET.
&&
EVENT NUMBER CHS1300662
TIMTELocal storm report, Jul 13, 11:19 AM EDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1119 AM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM FLASH FLOOD 1 ENE VARNVILLE 32.86N 81.07W
07/12/2013 HAMPTON SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED DENNIS BOULEVARD CLOSED DUE
TO FLOODING.
&&
EVENT NUMBER CHS1300663
TIMTELocal storm report, Jul 13, 11:26 AM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1126 AM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1202 AM FLASH FLOOD ESTILL 32.75N 81.24W
07/12/2013 HAMPTON SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED 5 ROADS IN ESTILL THAT WERE
CLOSED DUE TO FLOODING.
&&
EVENT NUMBER CHS1300664
TIMTELocal storm report, Jul 13, 11:35 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1135 AM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 AM FLASH FLOOD 4 E LENA 32.74N 81.15W
07/12/2013 HAMPTON SC EMERGENCY MNGR
EMERGENCY MANAGER REPORTED THAT SEVERAL ROADS IN THE
LENA AND NIXVILLE AREA WERE CLOSED DUE TO FLOODING.
&&
EVENT NUMBER CHS1300665
TIMTELocal storm report, Jul 13, 12:33 PM EDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1233 PM EDT SAT JUL 13 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM TORNADO 5 NNE FRIPP ISLAND 32.38N 80.46W
07/13/2013 BEAUFORT SC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED A WATERSPOUT THAT BRIEFLY
MOVED ONSHORE ON HUNTING ISLAND AS A TORNADO BEFORE
MOVING BACK OVER WATER AND DISSIPATING. NO DAMAGE WAS
REPORTED.
&&
EVENT NUMBER CHS1300666
TIMTEThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 9:25 PM EDT | Flash Flood Warning | CHS | Chatham | 2 hr |
| Jul 13, 12:11 PM EDT | Areal Flood Advisory | CHS | Bulloch, Candler | 64 min |
| Jul 13, 12:39 PM EDT | Areal Flood Advisory | CHS | Liberty | 51 min |
| Jul 13, 2:36 PM EDT | Flash Flood Warning | CHS | Chatham, Effingham | 114 min |
| Jul 13, 3:43 PM EDT | Special Weather Statement | CHS | Screven | 32 min |
| Jul 13, 3:55 PM EDT | Areal Flood Advisory | CHS | Liberty, Long, McIntosh | 2 hr |
| Jul 13, 4:19 PM EDT | Flash Flood Warning | CHS | Bulloch, Screven | 6 hr |
| Jul 13, 4:28 PM EDT | Flash Flood Warning | CHS | Chatham, Effingham | 2 hr |
Nearby
Flash Flood Warnings in Georgia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.